MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL TRUFILL DCS SYRINGE II; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL TRUFILL DCS SYRINGE II; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 635-002
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: pc (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as "other" in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during the use of a trufill dcs syringe ii (635002, 96331358), the physician felt water leaks out during the detachment of an unspecified coil.The physician used a same like product and the procedure was successfully finished.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint(b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch report: g3, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during the use of a trufill dcs syringe ii (635002, 96331358), the physician felt water leaks out during the detachment of an unspecified coil.The physician used a same like product and the procedure was successfully finished.There was no patient injury reported.It was noted that the gauge needle was in the zero position when received.The gauge face was warped/distorted on the lower right-hand side).It was also noted that lot identification information that is stamped on the outside of the gauge by atrion¿s gauge supplier is no longer visible on the gauge housing.There were cracks and crazing on various areas of the device, including the luer-rotator and hose socket assembly.The device was connected to a pressure indicator, and plunger pulled to fill the device with distilled water for aspiration.The latch was engaged, and the plunger was rotated clockwise to pressurize the device.As the device was pressurized, water began to leak from the cracks within the luer rotating assembly, and the gauge did not respond.A review of manufacturing documentation associated with this lot 96331358 presented no issues during the manufacturing or inspection processes related to the reported complaint.The reported customer complaint of ¿cnv syringe ¿ leakage¿ was not confirmed.The returned device exhibited excessive cracking and crazing indicative of extreme abuse, either from heat or chemical treatment.Additionally, the gauge face was distorted/warped in the lower right-hand area indicative of exposure to excessive heat.The gauge filter of the returned device exhibited crystallized corrosion.This condition is found when certain liquid compounds are left inside the filter and evaporate over time leaving mineral deposits that lead to clogging or blocking of the filter, and ultimately lead to a loss of functionality of the gauge.The crazing, cracking, warped gauge face, corroded gauge filter, and worn or removed gauge lot identification, all are indicative of multiple use of the device.Therefore, this complaint is not confirmed.All devices are 100% automation tested with ultra-pure nitrogen for functional compliance during manufacture, which checks each device for proper gauge orientation, responsiveness, pressure accuracy (from vacuum to maximum gauge capacity), and device seal integrity.The instructions for use (ifu) warns to not reuse product, discard after a single clinical procedure.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
TRUFILL DCS SYRINGE II
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10934935
Report Number3008114965-2020-00550
Device Sequence Number2322472
Product Code HCG
UDI-Device Identifier10886704029410
UDI-Public10886704029410
Combination Product (Y/N)N
PMA/510(K) Number
K063254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number635-002
Device Catalogue Number635002
Device Lot Number96331358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer12/11/2020
01/27/2021
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date12/29/2020
01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1